Alert archive / Virginia / Flash Flood Warnings in 2010

Flash Flood Warning 56, NWS Blacksburg, VA

June 13, 2010Bland County, Smyth County, Wythe County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 13, 2010, 12:17 PM EDT for Bland County, Smyth County, Wythe County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2010, 12:17 PM EDT (16:17 UTC)
Expired
Jun 13, 2010, 6:15 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Bland County, VA, Smyth County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 4.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2010-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2010-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WGUS51 KRNK 131617
FFWRNK
VAC021-173-197-132215-
/O.NEW.KRNK.FF.W.0056.100613T1617Z-100613T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1217 PM EDT SUN JUN 13 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SMYTH COUNTY IN SOUTHWEST VIRGINIA
  WYTHE COUNTY IN SOUTHWEST VIRGINIA
  BLAND COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 615 PM EDT.

* AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS THAT WERE REPEATEDLY 
  MOVING OVER NEARLY THE SAME AREAS IN SMYTH...WYTHE...AND BLAND
  COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY
  GAP...MECHANICSBURG...LONG SPUR...KIMBERLING...HICKSVILLE... 
  CLEAR FORK...CERES...BLAND...BASTIAN...WYTHEVILLE...MAX 
  MEADOWS...GUNTON PARK...GRAHAMS FORGE...FAVONIA...NEBO AND
  BROADFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SOME 
SMALL STREAMS...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF 
CREEKS...AND OTHER LOW LYING AREAS THAT ARE SUBJECT TO FLOODING.
THE HEAVY RAIN MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEPER TERRAIN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD 
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3697 8171 3694 8165 3702 8147 3699 8147
      3704 8145 3710 8127 3715 8133 3718 8127
      3721 8128 3731 8099 3725 8097 3719 8085
      3711 8093 3704 8090 3689 8073 3676 8112
      3671 8154 3667 8154 3663 8161 3693 8183

$$

WERT
2 follow-up statements
918 
WGUS71 KRNK 131926
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EDT SUN JUN 13 2010

VAC021-173-197-132215-
/O.CON.KRNK.FF.W.0056.000000T0000Z-100613T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-WYTHE VA-BLAND VA-
326 PM EDT SUN JUN 13 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR WYTHE
AND SMYTH...AND BLAND COUNTY...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND THUNDERSTORMS MOVING SOUTHEAST AT 30 MPH BACK INTO 
PORTIONS OF SMYTH...WYTHE...AND BLAND COUNTY VIRGINIA. SOME OF 
THE STORMS WILL BE ACCOMPANIED BY HEAVY RAIN THAT WILL FALL OVER 
AREAS THAT RECEIVED VERY HEAVY RAIN LAST NIGHT.

STREAMS AND CREEKS ACROSS THE COUNTY REMAIN HIGH...AND ANY 
SIGNIFICANT RUNOFF WILL RESULT IN QUICK RISES TO WATER LEVELS AND 
FLASH FLOODING IN THE WARNED AREA.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUITER...
ROCKY GAP...MECHANICSBURG...LONG SPUR...KIMBERLING...HICKSVILLE...
CLEAR FORK...CERES...BLAND AND BASTIAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3697 8171 3694 8165 3702 8147 3699 8147
      3704 8145 3710 8127 3715 8133 3718 8127
      3721 8128 3731 8099 3725 8097 3719 8085
      3711 8093 3704 8090 3689 8073 3676 8112
      3671 8154 3667 8154 3663 8161 3693 8183

$$

WERT
108 
WGUS71 KRNK 132208
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT SUN JUN 13 2010

VAC021-173-197-132215-
/O.EXP.KRNK.FF.W.0056.000000T0000Z-100613T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-WYTHE VA-BLAND VA-
608 PM EDT SUN JUN 13 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM EDT FOR WYTHE... 
SMYTH...AND BLAND COUNTIES...

CREEKS AND STREAMS WERE RECEDING THUS THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE. HOWEVER WATER LEVELS WILL REMAIN HIGH ACROSS 
SMYTH COUNTY WHERE THE FLASH FLOOD WARNING WILL BE REPLACED BY A 
FLOOD WARNING FOR CONTINUED SMALL STREAM FLOODING THIS EVENING. 
OTHERWISE ADDITIONAL SHOWERS AND STORMS ARE NOT EXPECTED TO BE 
WIDESPREAD ENOUGH TO CAUSE FLASH FLOODING ACROSS THE WARNED AREA.


LAT...LON 3697 8171 3694 8165 3702 8147 3699 8147
      3704 8145 3710 8127 3715 8133 3718 8127
      3721 8128 3731 8099 3725 8097 3719 8085
      3711 8093 3704 8090 3689 8073 3676 8112
      3671 8154 3667 8154 3663 8161 3693 8183

$$

JH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 11:35 AM EDT, 42 minutes earlier.

Area forecast discussion, Jun 13, 11:35 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1135 AM EDT SUN JUN 13 2010

.SYNOPSIS...
A VERY WARM AND MOIST ATMOSPHERE WILL REMAIN OVER THE AREA THROUGH
MONDAY. A WEAK COOL FRONT WILL MOVE SOUTHEAST THROUGH THE AREA ON
TUESDAY BEFORE STALLING JUST TO THE SOUTH OF THE AREA ON
WEDNESDAY. THIS FRONT WILL BRING SLIGHTLY COOLER TEMPERATURES BACK
INTO THE AREA BY MID WEEK...BUT WITH FRONT STILL CLOSE-BY THERE
WILL BE A CONTINUED THREAT OF DAILY SHOWERS OR THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
ELECTED TO POST A FLASH FLOOD WATCH IN WESTERN AREAS WHICH
RECEIVED ONE TO FOUR INCHES OF RAIN SATURDAY. WITH LOW FFG AND
POTENTIAL TRAINING OF THUNDERSTORMS WITH HEAVY RAINS OVER
SATURATED GROUNDS.

.PREVIOUS DISCUSSION...
SEVERAL WAVES OF CONVECTION HAVE RESULTED IN
SOME FLOODING PROBLEMS IN TAZEWELL AND MERCER COUNTIES THIS
MORNING. ANOTHER SHORTWAVE POSED TO OUR WEST OVER OHIO/KY IS
EXPECT TO MOVE EAST ACROSS OUR REGION TODAY WITH SCATTERED SHOWERS
AND THUNDERSTORMS.

SCATTERED SHOWERS HAS ALREADY RE-ENTERED THE WESTERN MOUNTAINS
AS SEEN ON WSR-88D KFCX. THE NAM...GFS AND WRFARW-RNK SHOWED SCT
CONVECTION ACROSS THE WESTERN MOUNTAINS AROUND 18Z THIS AFTERNOON.
INCREASED POPS FOR THIS AFTERNOON AND HAVE KEPT THE HIGHEST
PROBABILITY OF RAIN IN THE MOUNTAINS. THERE IS STILL A POTENTIAL FOR
HEAVY RAINFALL AS LONG AS THE FORECAST AREA STAYS IN THIS VERY MOIST
AIRMASS(PWATS ARD 1.5 INCHES ON RNK 12Z RAOB AND NORTHWEST
FLOW)....AND SINCE MEAN WINDS WILL ONLY BE AROUND 10 KNOTS BY
THIS AFTERNOON. VERTICAL SHEAR AND MIDLEVEL LAPSE RATES ARE BE
RATHER WEAK...AND WEST WIND MAY HINDER CONVECTION EAST OF THE BLUE
RIDGE. WITH THE INSTABILITY IN OUR MOIST ENVIRONMENT...SOME OF THE
STORMS MAY HAVE GUSTY WINDS THIS AFTERNOON. SCATTERED SHOWERS AND
THUNDERSTORMS WILL TAPER OFF TONIGHT IN THE WAKE OF THE SHORTWAVE.
AREAS OF FOG WILL DEVELOP OVERNIGHT. WILL CONTINUE TO MAKE
ADJUSTMENT TO ISC GRIDS AS MORNING PROGRESS.

.PREVIOUS DISCUSSION...
BAND OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A
SHORT WAVE TRACKING ALONG THE NORTHERN EDGE OF THE UPPER RIDGE WAS
MOVING EAST THROUGH THE FORECAST AREA AT 08Z/4AM. THE COVERAGE OF
THE SHOWERS AND STORMS WAS DIMINISHING AND THE INTENSITY WAS ALSO
BECOMING WEAKER. EXPECT WHATEVER IS LEFT OF THIS PRECIPITATION TO
BE EAST OF THE COUNTY WARNING AREA BY NOON.

MORE SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS
AFTERNOON...ESPECIALLY ON THE WESTERN SLOPES DUE TO NORTHWEST
WINDS FROM THE SURFACE WELL THROUGH MID LAYERS OF THE ATMOSPHERE.
THE SAME WINDS WILL SUPPRESS STORMS ALONG AND EAST OF THE BLUE
RIDGE BUT FURTHER EAST IN THE PIEDMONT STORMS MAY REDEVELOP BY LATE
AFTERNOON. HAVE KEPT THE HIGHEST PROBABILITY OF RAIN IN THE
MOUNTAINS. THERE IS STILL A POTENTIAL FOR HEAVY RAINFALL AS LONG
AS THE FORECAST AREA STAYS IN THIS VERY MOIST AIRMASS....AND SINCE
MEAN WINDS WILL ONLY BE AROUND 10-15Z KNOTS BY THIS AFTERNOON.

LITTLE CHANGE FROM GUIDANCE OR PREVIOUS FORECAST FOR HIGHS TODAY
OR LOWS TONIGHT.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
A DEEP UPPER TROUGH OVER THE WESTERN PORTION OF THE U.S. WILL
APPROACH THE REGION BY MID WEEK. PERSISTENT SHORTWAVES ROTATING
AROUND THE BASE OF THE UPPER TROUGH AND OVER THE UPPER RIDGE WILL
MAINTAIN AN ACTIVE WEATHER PATTERN THROUGH THE SHORT TERM. A
BACKDOOR COLD FRONT WILL SINK SOUTH ACROSS THE FORECAST AREA
TUESDAY.

WILL CONTINUE IN THE SAME PATTERN AS THE PREVIOUS FEW DAYS WITH
FAIRLY WARM AIR ALOFT RESULTING IN WEAK LAPSE RATES. VERY HIGH
PRECIPITABLE WATER WILL CONTINUE TO BE IN PLACE ACROSS THE COUNTY
WARNING AREA ALONG WITH INCREASING LOW LEVEL WESTERLY SHEAR.
PRECIPITATION LOADING WILL CONTINUE TO SUPPORT MAINLY DIURNALLY
DRIVEN THREAT FOR SEVERE WEATHER...AND POSSIBLY EVEN SOME LOCALIZED
FLASH FLOODING...BUT CORFIDI VECTORS THROUGH THE PERIOD GRADUALLY
INCREASE SUCH THAT STORMS SHOULD MAINTAIN EASTWARD PROPAGATION AND
REMAIN OUTFLOW DRIVEN...THEREBY MINIMIZING ANY LARGER SCALE FLOOD
THREAT DESPITE VERY HIGH PWATS.

MONDAY WILL STILL BE HOT AND HUMID WITH MAX TEMPERATURES REACHING
INTO THE MID-UPPER 80S IN THE WEST TO LOW-MID 90S IN THE EAST.
AGAIN...WITH REALLY HIGH DEWPOINTS PERSISTING...POSSIBLE NEAR RECORD
LOWS ARE ANTICIPATED AS MIN TEMPERATURES WILL BE IN THE UPPER 60S TO
LOWER 70S.

TUESDAYS HIGHS AND LOWS SHOULD BE A FEW DEGREES COOLER AS A BACKDOOR
FRONT WITH NORTHWEST WINDS PUSHES THROUGH THE AREA BRINGING
RELATIVELY COOLER AIR INTO THE COUNTY WARNING AREA.
HOWEVER...TEMPERATURES WILL STILL RUN ABOVE SEASONAL NORMS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
POST FRONTAL SURFACE HIGH PRESSURE WILL BUILD SOUTHEAST INTO THE
BLACKSBURG FORECAST AREA DURING THE MID AND LATE WEEK PERIOD...BUT
SOME QUESTION STILL REMAINS ON JUST HOW FAR SOUTH THE FRONT WILL
BE ABLE TO PUSH BEFORE STALLING AND THEN RETURNING NORTHEAST AS A
WARM FRONT. BOUNDARY MAY BE CLOSE ENOUGH TO MAINTAIN MAINLY
DIURNALLY-DRIVEN THREAT OF SHOWERS AND THUNDERSTORM...WITH THREAT
LIKELY TO INCREASE AS THE WEEK PROGRESSES AS NEXT UPSTREAM TROF
OVER THE NORTHWESTERN PORTION OF THE NATION CAUSES DOWNSTREAM UPPER
RIDGE TO BUILD BACK OVER THE GULF COAST INTO THE SOUTHEASTERN
STATES...RESULTING IN BACKING FLOW ALOFT AND RETURN TO WARM MOIST
ADVECTION PATTERN.

HPC GUIDANCE GENERALLY FOLLOWED THROUGH THE LONG TERM PERIOD...WHICH
MAINTAINS TEMPERATURES CLOSE TO SEASONAL NORMALS ALONG WITH LOW
THREAT OF DIURNALLY DRIVEN SHOWERS/THUNDERSTORMS.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
AREAS RADARS WERE SHOWING ISOLATED SHOWERS AND THUNDERSTORMS IN THE
MOUNTAINS AT 11Z. THE THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS
AFTERNOON. AND STRONGER THUNDERSTORMS WILL HAVE VERY INTENSE
RAINFALL WHICH WILL RESULT IN IFR VISIBILITIES.

FOR BLF AND LWB TO VCTS HAS BEEN KEPT IN THE TAF FOR THE
AFTERNOON. EAST OF THE BLUE RIDGE...DOWNSLOPING WINDS WILL LIMIT
THE COVERAGE OF SHOWERS AND THUNDERSTORMS SO HAVE LEFT MENTION OR
THUNDER OUT OF THE ROA...LYH AND DAN TAFS.

A VERY MOIST AIRMASS WITH HIGH SURFACE DEW POINTS WILL RESULT IN
MVFR FOG AT THE TAF SITES TONIGHT...ESPECIALLY AT LOCATIONS THAT
GET RAIN DURING THE DAY

THE UNSETTLED WEATHER CONTINUES INTO MONDAY WITH LOTS OF MOISTURE
AROUND. LOOKS LIKE BEST DAILY COVERAGE INTO EARLY NEXT WEEK WILL
BE ACROSS SE WVA WHERE LIFT WILL BE AIDED BY WESTERLY CONVERGENCE
AND PERHAPS ANOTHER WEAK TROF/FRONT APPROACHING FROM THE WEST ON
MONDAY. THIS BOUNDARY LOOKS TO LINGER AROUND THRU MIDWEEK WITH
ADDITIONAL PERIODS OF LATE DAY MVFR POSSIBLE IN SHRA/TSRA.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ007-009>020.
NC...NONE.
WV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WVZ042>045.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/KK
SHORT TERM...REB
LONG TERM...WERT
AVIATION...AMS/JH
Hazardous weather outlook, Jun 13, 11:47 AM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1147 AM EDT SUN JUN 13 2010

VAZ007-009>020-WVZ042>045-141600-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
1147 AM EDT SUN JUN 13 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
SOME STORMS MAY HAVE VERY HEAVY RAIN. TRAINING OF THUNDERSTORMS
WITH HEAVY RAIN OVER THE SAME LOCATIONS WILL LEAD TO FLOODING
PROBLEMS. A FEW OF THESE STORMS MAY BECOME SEVERE AND COULD
PRODUCE DAMAGING WIND GUSTS IN ADDITION TO HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ022>024-141600-
ASHE-ALLEGHANY NC-WATAUGA-ROANOKE-BOTETOURT-ROCKBRIDGE-
1147 AM EDT SUN JUN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
SOME STORMS MAY HAVE VERY HEAVY RAIN. TRAINING OF THUNDERSTORMS
WITH HEAVY RAIN OVER THE SAME LOCATIONS MAY LEAD TO FLOODING
PROBLEMS. A FEW OF THESE STORMS MAY BECOME SEVERE AND COULD PRODUCE
DAMAGING WIND GUSTS IN ADDITION TO HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-141600-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
1147 AM EDT SUN JUN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN. ANY TRAINING OF
THUNDERSTORMS WITH HEAVY RAIN OVER THE SAME LOCATIONS COULD LEAD
TO LOCAL FLOODING PROBLEMS. A FEW OF THESE STORMS MAY BECOME
SEVERE AND MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
HAIL IN ADDITION TO HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 13, 7:44 AM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
744 AM EDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 AM     FLASH FLOOD      POCAHONTAS              37.31N 81.34W
06/13/2010                   TAZEWELL           VA   COUNTY OFFICIAL

            FLOODING ON LAUREL FORK ENTERED BASEMENT OF HOME

&&

AMS
Local storm report, Jun 13, 8:49 AM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
849 AM EDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      MONTCALM                37.35N 81.25W
06/13/2010                   MERCER             WV   LAW ENFORCEMENT

            CREEK ALONG SIMMONS RIVER ROAD OUT OF ITS BANKS AND
            FLOWING OVER ROADWAY. ROAD STILL PASSABLE AT THE TIME.

&&

WERT
Local storm report, Jun 13, 9:22 AM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
922 AM EDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      BRAMWELL                37.33N 81.31W
06/13/2010                   MERCER             WV   LAW ENFORCEMENT

            MUDSLIDES ON RT 52...NW OF BLUEFIELD.

&&

TW
Local storm report, Jun 13, 9:27 AM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
927 AM EDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      TAZEWELL                37.12N 81.52W
06/12/2010                   TAZEWELL           VA   PUBLIC

            FLASH FLOODING OF ROADS AND ROAD CLOSURES NEAR HIGH
            SCHOOL WITH RAPIDLY FLOWING WATER IN EXCESS OF 6 INCHES
            DEPTH ON SOME ROADS IN TOWN.

&&

WERT
Local storm report, Jun 13, 10:30 AM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1030 AM EDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     3 S ROANOKE             37.23N 79.97W
06/12/2010                   ROANOKE            VA   TRAINED SPOTTER

            LARGE TREE DOWN ON THREE CHOP LANE AND LARGE TREE LIMBS
            DOWN ON PENARTH ROAD SW

&&

WERT

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:47 PM EDTSpecial Weather StatementRNKSmyth, Wythe28 min
Jun 12, 9:10 PM EDTFlash Flood WarningRNKBland, Smyth, Wythe6 hr
Jun 12, 9:26 PM EDTSpecial Weather StatementRNKCraig64 min
Jun 12, 9:41 PM EDTSpecial Weather StatementRNKCarroll, Grayson, City of Galax34 min
Jun 12, 11:08 PM EDTFlash Flood WarningRNKBland6 hr
Jun 12, 11:23 PM EDTSpecial Weather StatementRNKBland67 min
Jun 13, 1:58 AM EDTFlash Flood WarningRNKTazewell6 hr
Jun 13, 7:41 AM EDTFlash Flood WarningRNKTazewell4 hr
Jun 13, 11:24 AM EDTFlash Flood WatchRNKAlleghany, Bath, Bland, Carroll, Craig, Floyd and 10 more9 hr
Jun 13, 11:33 AM EDTFlash Flood WarningRNKTazewell6 hr
Jun 13, 2:17 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick, Pittsylvania, City of Martinsville58 min
Jun 13, 3:02 PM EDTSpecial Weather StatementRNKCity of Danville28 min
Jun 13, 4:08 PM EDTSpecial Weather StatementRNKSmyth37 min
Jun 13, 4:10 PM EDTSpecial Weather StatementRNKHalifax35 min
Jun 13, 6:15 PM EDTAreal Flood WarningRNKSmyth3 hr

Nearby

Flash Flood Warnings in Virginia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.